Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 27, 2021, 4:26 PM EDT for Vigo County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 4:26 PM EDT (20:26 UTC)
- Expired
- Jun 27, 2021, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
County Vigo County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
979
WWUS83 KIND 272026
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
426 PM EDT Sun Jun 27 2021
INZ051-052-272100-
Clay-Vigo-
426 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN VIGO AND NORTHWESTERN
CLAY COUNTIES...
At 425 PM EDT, a strong thunderstorm was located near Terre Haute,
moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Terre Haute, Brazil, Seelyville, Staunton, Riley, Fontanet, North
Terre Haute and Indiana State University.
This includes Interstate 70 between mile markers 6 and 21.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3961 8734 3961 8731 3950 8709 3929 8731
3938 8746
TIME...MOT...LOC 2025Z 211DEG 25KT 3938 8735
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:59 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 27, 2:59 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 259 PM EDT Sun Jun 27 2021 .Short Term...(This evening through Monday night) Issued at 259 PM EDT Sun Jun 27 2021 Widely scattered thunderstorms have developed across much of central Indiana this afternoon, and expect this activity to continue and perhaps expand/intensify a bit through late afternoon. Activity should decrease significantly overnight, with most guidance keeping the bulk of the overnight convection northwest nearest the boundary and the upper level support in ongoing broad southwest flow aloft. Bulk shear is minimal across the area this afternoon, confined to a narrow corridor near the front, so aside from any quick pulse storms, severe threat is minimal. Monday looks to be mostly a rinse and repeat of today, although with the upper trough finally beginning to make some eastward progress, more activity may stick around into the overnight hours tomorrow night. Weak shear will again limit any severe threat to pulse storms at most. High precipitable water values and seasonably high freezing levels will continue to combine to produce high precipitation efficiency and an attendant heavy rain/isolated flood threat along with the pulse severe threat. Blend temperatures looked a bit warm tomorrow given temps in recent days and little change in airmass, but blend is near persistence on the overnights which is reasonable until frontal passage. && .Long Term...(Tuesday through Sunday) Issued at 259 PM EDT Sun Jun 27 2021 An upper trough will gradually dig into the area mid to late week. This will allow the front to gradually move through central Indiana during that period. This will result in a continuation of PoPs during the week. The highest PoPs look to be in the Wednesday and Thursday time frame, with the surface front in the area. Will go likely or higher PoPs during this time all areas. Tuesday remains a little in question on how high to go with PoPs as an upper high might hang on enough to keep chances down. High precipitable water values through at least mid-week will keep the threat for locally heavy rain around. Moisture decreases some by later Thursday into Friday as the front exits to the south and the upper trough digs in. Models continue to differ on the evolution of the upper pattern for the end of the week into the weekend, especially where an upper low will develop. There is no clear trend at the moment, so confidence in PoPs this weekend is very low. Will keep some low PoPs going to account for solutions with the upper low across the area. Temperatures will cool to below normal values by late week into the weekend as the warm and humid airmass is pushed out of the area. && .Aviation...(18Z TAF Issuance) Issued at 122 PM EDT Sun Jun 27 2021 IMPACTS: * Scattered thunderstorms this afternoon into the evening. * Southwest winds 10-12KT gusting to 21KT through early evening. DISCUSSION: Broad southwest flow continues across the area, with a warm and unstable airmass in place. Scattered thunderstorms are beginning to develop, and will be a threat at all sites through at least the evening hours. Will carry VCTS with a lack of organization to convection increasing uncertainty about timing and duration of impacts at any one site. Winds will also be gusty out of the southwest around 20+KT through the evening hours before weakening overnight. Conditions will be primarily VFR, with brief MVFR conditions possible in storms. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Short Term...Nield Long Term...50 Aviation...Nield
Hazardous weather outlook, Jun 27, 3:27 PM EDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 327 PM EDT Sun Jun 27 2021 INZ021-028>031-035>049-051>057-060>065-067>072-281930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 327 PM EDT Sun Jun 27 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms can be expected, primarily through the evening hours, although a few storms may linger overnight. Isolated strong to severe storms cannot be entirely ruled out through this evening, with damaging winds, heavy rain, and localized flooding the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periodic chances for showers and thunderstorms will continue through the week. Storms will produce heavy rainfall and may be strong at times with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 27, 12:44 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1244 PM EDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TORNADO 5 NE DAYTON 40.44N 86.71W
06/25/2021 TIPPECANOE IN NWS STORM SURVEY
EF-1 TORNADO HAD MAXIMUM WINDS OF 95 MPH AND
A PATH LENGTH OF 2.17 MILES. MAX WIDTH OF 50
YARDS.
0909 PM TORNADO 4 NNW BURLINGTON 40.53N 86.43W
06/25/2021 CARROLL IN NWS STORM SURVEY
EF-0 TORNADO HAD MAXIMUM WINDS OF 74 MPH AND
A PATH LENGTH OF 2.35 MILES. MAX WIDTH WAS
200 YARDS.
&&Special weather statement, Jun 27, 2:51 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
251 PM EDT Sun Jun 27 2021
INZ053-054-271915-
Owen-Morgan-
251 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MORGAN AND NORTHEASTERN
OWEN COUNTIES...
At 250 PM EDT, a strong thunderstorm was located 11 miles west of
Martinsville, or 19 miles north of Bloomington, moving northeast at
25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Mooresville, Brooklyn, Monrovia, Paragon, Bethany, Lake Hart, Quincy,
Eminence and Centerton.
This includes Interstate 70 between mile markers 56 and 57, and near
mile marker 61.
LAT...LON 3947 8672 3947 8669 3950 8669 3960 8653
3960 8647 3963 8646 3963 8642 3956 8629
3935 8660 3946 8674
TIME...MOT...LOC 1850Z 226DEG 24KT 3944 8663
50Special weather statement, Jun 27, 3:17 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
317 PM EDT Sun Jun 27 2021
INZ037-046-047-054-055-271945-
Johnson-Morgan-Hendricks-Boone-Marion-
317 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MORGAN...NORTHWESTERN
JOHNSON...HENDRICKS...MARION AND SOUTHEASTERN BOONE COUNTIES...
At 316 PM EDT, a strong thunderstorm was located near Plainfield, or
17 miles southwest of Indianapolis, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Indianapolis, Greenwood, Plainfield, Brownsburg, Beech Grove,
Zionsville, Speedway, Mooresville, Danville, Southport, Avon,
Cumberland, Pittsboro, Whitestown, Meridian Hills, Brooklyn, Warren
Park, Clermont, Monrovia and Clayton.
This includes the following highways...
Interstate 65 between mile markers 103 and 135.
Interstate 70 between mile markers 52 and 91.
Interstate 74 between mile markers 59 and 96.
LAT...LON 3994 8624 3993 8624 3993 8621 3977 8595
3975 8595 3958 8620 3943 8645 3956 8655
3959 8665 3963 8664 3963 8669 3969 8669
4003 8640
TIME...MOT...LOC 1916Z 219DEG 47KT 3967 8644
AU/JNSpecial weather statement, Jun 27, 3:45 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
345 PM EDT Sun Jun 27 2021
INZ037-039-046>048-272015-
Hendricks-Boone-Hancock-Hamilton-Marion-
345 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK...
NORTHEASTERN HENDRICKS...MARION...SOUTHEASTERN BOONE AND SOUTHERN
HAMILTON COUNTIES...
At 345 PM EDT, a strong thunderstorm was located over Speedway, or
near Indianapolis, moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Indianapolis, Carmel, Fishers, Noblesville, Lawrence, Brownsburg,
Beech Grove, Zionsville, Speedway, Westfield, Avon, Cumberland,
McCordsville, Fortville, Sheridan, Meridian Hills, Warren Park,
Clermont, Rocky Ripple and Williams Creek.
This includes the following highways...
Interstate 65 between mile markers 106 and 129.
Interstate 69 between mile markers 200 and 213.
Interstate 70 between mile markers 72 and 96.
Interstate 74 between mile markers 66 and 73.
LAT...LON 3999 8586 3994 8586 3995 8576 3993 8572
3964 8619 3981 8644 4013 8623
TIME...MOT...LOC 1945Z 220DEG 36KT 3978 8620
AU/JNSpecial weather statement, Jun 27, 4:01 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
401 PM EDT Sun Jun 27 2021
INZ047-048-055-056-272030-
Johnson-Shelby-Hancock-Marion-
401 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...HANCOCK...
NORTHEASTERN JOHNSON AND SOUTHEASTERN MARION COUNTIES...
At 401 PM EDT, a strong thunderstorm was located 7 miles east of
Greenwood, or 11 miles northwest of Shelbyville, moving northeast at
40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Indianapolis, Shelbyville, Greenwood, Franklin, Greenfield, Beech
Grove, Southport, New Whiteland, Cumberland, Whiteland, New
Palestine, Morristown, Fairland, Spring Lake and Boggstown.
This includes the following highways...
Interstate 65 between mile markers 91 and 105.
Interstate 70 between mile markers 97 and 110.
Interstate 74 between mile markers 93 and 114.
LAT...LON 3947 8613 3968 8612 3994 8571 3979 8563
3955 8563
TIME...MOT...LOC 2001Z 245DEG 37KT 3961 8598
AU/CPSpecial weather statement, Jun 27, 4:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
426 PM EDT Sun Jun 27 2021
INZ051-052-272100-
Clay-Vigo-
426 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN VIGO AND NORTHWESTERN
CLAY COUNTIES...
At 425 PM EDT, a strong thunderstorm was located near Terre Haute,
moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Terre Haute, Brazil, Seelyville, Staunton, Riley, Fontanet, North
Terre Haute and Indiana State University.
This includes Interstate 70 between mile markers 6 and 21.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3961 8734 3961 8731 3950 8709 3929 8731
3938 8746
TIME...MOT...LOC 2025Z 211DEG 25KT 3938 8735
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:21 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Vermillion, Warren | 24 min |
| Jun 26, 8:42 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 48 min |
| Jun 26, 9:13 PM EDT | Special Weather Statement | IND | Carroll | 32 min |
| Jun 26, 9:37 PM EDT | Special Weather Statement | IND | Howard | 23 min |
| Jun 26, 9:56 PM EDT | Special Weather Statement | IND | Montgomery | 34 min |
| Jun 26, 10:43 PM EDT | Special Weather Statement | IND | Clinton | 32 min |
| Jun 26, 11:15 PM EDT | Special Weather Statement | IND | Boone | 30 min |
| Jun 27, 2:51 PM EDT | Special Weather Statement | IND | Morgan | 24 min |
| Jun 27, 3:17 PM EDT | Special Weather Statement | IND | Hendricks, Marion, Morgan | 28 min |
| Jun 27, 3:45 PM EDT | Special Weather Statement | IND | Marion | 30 min |
| Jun 27, 4:01 PM EDT | Special Weather Statement | IND | Hancock, Johnson, Shelby | 29 min |
| Jun 27, 4:32 PM EDT | Special Weather Statement | IND | Rush, Shelby | 43 min |
| Jun 27, 4:53 PM EDT | Severe Thunderstorm Warning | IND | Rush | 37 min |
| Jun 27, 6:20 PM EDT | Special Weather Statement | IND | Clinton | 25 min |
| Jun 27, 6:48 PM EDT | Special Weather Statement | IND | Carroll | 27 min |
| Jun 27, 7:20 PM EDT | Special Weather Statement | IND | Tippecanoe | 25 min |
| Jun 27, 7:46 PM EDT | Special Weather Statement | IND | Carroll, Tippecanoe | 29 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.